Header

UZH-Logo

Maintenance Infos

Postictal ventricular tachycardia after electroconvulsive therapy treatment associated with a lithium-duloxetine combination


Boeker, Heinz; Perniola, Lorenzo; Risch, Markus; Himmighoffen, Holger; Roemer, Beatrix; Seifritz, Erich; Borgeat, Alain (2013). Postictal ventricular tachycardia after electroconvulsive therapy treatment associated with a lithium-duloxetine combination. Journal of Ect, 29(3):e33-e35.

Abstract

This report addresses the dilemma of continuing lithium prophylaxis and antidepressant therapy in view of cardiovascular adverse effects under electroconvulsive therapy (ECT) in patients with a long history of recurrent affective disorders. A severely depressed 48-year-old woman who had been treated with lithium for 18 years developed a ventricular tachycardia during ECT. Possible interaction with succinylcholine was taken into account, and rocuronium was used as an alternative muscle relaxant. Electroconvulsive therapy was continued without adverse effects after reduction of lithium and withdrawal from duloxetine. Systemic studies on cardiac adverse effects of serotonin and norepinephrine reuptake inhibitors and serotonin and norepinephrine reuptake inhibitor-lithium combinations during ECT are needed.

Abstract

This report addresses the dilemma of continuing lithium prophylaxis and antidepressant therapy in view of cardiovascular adverse effects under electroconvulsive therapy (ECT) in patients with a long history of recurrent affective disorders. A severely depressed 48-year-old woman who had been treated with lithium for 18 years developed a ventricular tachycardia during ECT. Possible interaction with succinylcholine was taken into account, and rocuronium was used as an alternative muscle relaxant. Electroconvulsive therapy was continued without adverse effects after reduction of lithium and withdrawal from duloxetine. Systemic studies on cardiac adverse effects of serotonin and norepinephrine reuptake inhibitors and serotonin and norepinephrine reuptake inhibitor-lithium combinations during ECT are needed.

Statistics

Citations

2 citations in Web of Science®
4 citations in Scopus®
Google Scholar™

Altmetrics

Additional indexing

Item Type:Journal Article, refereed, original work
Communities & Collections:04 Faculty of Medicine > Balgrist University Hospital, Swiss Spinal Cord Injury Center
Dewey Decimal Classification:610 Medicine & health
Language:English
Date:September 2013
Deposited On:13 Feb 2014 13:21
Last Modified:08 Dec 2017 03:35
Publisher:Lippincott, Williams & Wilkins
ISSN:1095-0680
Publisher DOI:https://doi.org/10.1097/YCT.0b013e31828b34c6
PubMed ID:23670028

Download

Full text not available from this repository.
View at publisher